Q. In spite of using inhaler often, I have heavy congestion. Why?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
Published on May 27, 2016

Hello doctor,

I have been to doctor three times in the last two months and was prescribed many medications. But, I am simply not getting any better. Initially, I went in for respiratory issues. I had a terrible hacking cough and was literally using my Ventolin Inhaler more than I should. As I am asthmatic, I was placed on a nebulizer and given several other medications including Prednisone to take. After completing the medication the symptoms returned. I went back to the doctor who changed the antibiotic. It cleared up temporarily and again once the medication was completed, symptoms returned. Today, I am literally just feeling awful because I do not want to go back to a doctor as nothing seems to be getting better. I feel nauseous, I have headaches. I am using my inhaler frequently and there is still a very heavy congestion on my chest. I wake up in the middle of the night hacking. I cough until I cannot breathe. I overall feel dizzy, lightheaded and I have no energy. Please help.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

There are few important points to consider.

  • You should not be using the nebulizer or rescue inhaler that often.
  • You should be on inhaled steroid for asthma like Advair (Fluticasone and Salmeterol).
  • Please take Montelukast 10 mg daily. Also you would benefit from a patch test.
  • Stay away from allergy provoking agents. If you smoke then please discontinue it, since it is the worse provoking agent. Others are pollen, pets, dust mite and perfumes.
  • I would also suggest getting your oxygen saturation.
  • Please also start Omeprazole 20 mg 30 minutes before your dinner daily since gastroesophageal reflux disease (GERD) can cause asthma like symptoms.

Follow up in a week to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician



Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is cough with chest congestion something to worry about?

Query: Hello doctor,My mom had cough and cold which continued for a week. We conducted X-ray which indicated too much cough congestion in the chest and TLC count was 18K. One day, due to too much cough she vomited, and she was injected with a medicine to stop it and it worked. Next day, we went abroad for ...  Read Full »

I noticed some soap residue in my nebulizer while using it. Should I be concerned?

Query: Hello doctor,I have been using a Levalbuterol nebulizer for a cough. I accidentally had some soap residue left in the nebulizer, and I used it for a minute before realizing this. Should I be very concerned?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.